Alert archive / New York / Areal Flood Warnings in 2018
Areal Flood Warning 9, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jan 14, 2018, 12:00 PM EST for Erie County, Genesee County, Niagara County, New York. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2018, 12:00 PM EST (17:00 UTC)
- Expired
- Jan 16, 2018, 12:00 PM EST
- In force
- 48 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Erie County, NY, Genesee County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 23 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS41 KBUF 141700
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
1200 PM EST SUN JAN 14 2018
NYC029-037-063-151700-
/O.NEW.KBUF.FA.W.0009.180114T1700Z-180115T1700Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie NY-Niagara NY-Genesee NY-
1200 PM EST SUN JAN 14 2018
The National Weather Service in Buffalo has issued a
* Flood Warning for...
Northeastern Erie County in western New York...
Southeastern Niagara County in western New York...
West central Genesee County in western New York...
* Until noon EST Monday.
* At 1154 AM EST, Local Emergency Management officials in the Town
of Newstead reported flood waters continuing to rise along
Tonawanda Creek and tributary streams. The water is becoming
higher than the typical lowland flooding often experienced in this
area, and is resulting in several road closures. The water level
is expected to continue to rise through late today before slowly
subsiding later tonight and Monday.
* Some locations that will experience flooding include...
Northern portions of Newstead
Northern portions of Amherst
Tonawanda Reservation
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4306 7840 4304 7840 4302 7844 4305 7845
4307 7848 4307 7855 4306 7860 4307 7867
4311 7864 4310 7859 4311 7851 4310 7843
$$
HITCHCOCK1 follow-up statement
080
WGUS41 KBUF 151645
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
1145 AM EST MON JAN 15 2018
NYC029-037-063-161700-
/O.EXT.KBUF.FA.W.0009.000000T0000Z-180116T1700Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie NY-Niagara NY-Genesee NY-
1145 AM EST MON JAN 15 2018
The National Weather Service in Buffalo has extended the
* Flood Warning for...
Extreme Northeastern Erie County in western New York...
Extreme Southeastern Niagara County in western New York...
Extreme Northwestern Genesee County in western New York...
* Until noon EST Tuesday.
* At 1138 AM EST, Local Emergency Management officials in the Town
of Newstead reported flooding continuing along Tonawanda Creek and
tributary streams. The flooding is resulting in several road
closures near the creek. Cold temperatures have also resulted in
extensive ice formation in flooded areas. The water level has
crested, and will begin to slowly fall from this afternoon through
Tuesday morning.
* Some locations that will experience flooding include...
Northern portions of Newstead
Northern portions of Amherst
Tonawanda Reservation
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4306 7840 4304 7840 4302 7844 4305 7845
4307 7848 4307 7855 4306 7860 4307 7867
4311 7864 4310 7859 4311 7851 4310 7843
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 14, 9:39 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 14, 9:39 AM EST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 939 AM EST Sun Jan 14 2018 .SYNOPSIS... Light lake effect snow showers southeast of the lakes will end this morning as high pressure builds into the Lower Great Lakes. A clipper system will then bring some light snow to the region late Monday through Tuesday night. Temperatures will remain well below normal through Monday before slowly returning to near average late next week. && .NEAR TERM /THROUGH TONIGHT/... Radar and GOES-16 satellite imagery showing tea kettle lake effect snow showers mainly over the lakes this morning as convergence is dominated by land breeze circulations. Over Lake Erie this will remain offshore through the day between Chautauqua County and Long Point. Over Lake Ontario, most of the snow will remain offshore, although the southern edge of the band will occasionally clip the shoreline from eastern Niagara County to Wayne County. Any accumulations will be very minor and localized. Otherwise the rest of the area will see a good deal of sunshine today as high pressure drifts slowly east across the eastern Great Lakes. After a very cold start, temperatures will recover some today. Expect highs in the mid teens across Western NY, and single numbers east of Lake Ontario. These numbers are well below average, but will be accompanied by sunshine and light winds. Tonight will start out mainly clear with our fresh snow cover setting up a good radiational cold night. Overnight lows will dip down to between the low single digits above zero to negative single digits in the interior western Southern Tier and North Country. Winds will be fairly light in these cooler locations, but could be just high enough for another round of advisory level wind chills. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A closed upper level low across MN/WI will drive sfc low pressure into the southern Great Lakes Monday. Warm air advection ahead of this system will cause clouds to increase across western/central NY. Light snow will move into Western NY ahead of an advancing cold front late Monday afternoon/early evening. Light accumulating snow is expected with the potential of it beginning during the Monday evening commute for the Buffalo metro. Southerly winds will allow temps to climb into the low 20s. Snow will spread eastward Monday night as the center of the sfc low moves near the City of Buffalo and the cold front races eastward. The snow will likely end by Tuesday morning with widespread 1-3 inches possible. The sfc low will move across Lake Ontario Tuesday before transitioning to the east coast by Tuesday night. SW-W winds will likely produce some lingering snow showers behind the sfc low and cold front into Tuesday night. Although post-frontal, temperatures will be slightly warmer Tuesday with high temperatures in the mid to upper 20s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Westerly flow increases across the area as low pressure deepens off the southern New England coast Wednesday. Lake effect bands will likely form off Lakes Erie and Ontario and accumulating snow is possible across the Southern Tier and Oswego County/Tug Hill Plateau region through Wednesday night. Snow will quickly diminish into Thursday as rising heights occur behind a departing upper level trough. Flow becomes zonal by Friday and temperatures begin to climb into the weekend. In terms of precipitation...there are no major events expected during this four day stretch. There may be some nuisance lake snow showers early on that could be followed by some light snow as a result of the onset of the aforementioned warming...but nothing that should warrant any headlines. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Lake effect snow showers will remain largely over Lake Erie and Ontario today, with just a few snow showers clipping the south shore of Lake Ontario at times. This will continue to produce local IFR, but otherwise VFR will prevail with a good deal of sunshine. VFR will continue tonight. Outlook... Monday thru Tuesday Night...Light snow likely with areas of IFR. Wednesday and Thursday...A chance of snow showers with spotty MVFR to IFR. && .MARINE... Winds will remain relatively light through Monday, then will increase again by Tuesday as a clipper system crosses the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...HITCHCOCK/TMA SHORT TERM...HSK LONG TERM...HSK/RSH AVIATION...HITCHCOCK/TMA MARINE...HITCHCOCK/TMA
Hazardous weather outlook, Jan 14, 9:32 AM EST, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 932 AM EST Sun Jan 14 2018 NYZ001>008-010>014-019>021-085-151445- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 932 AM EST Sun Jan 14 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151445- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 932 AM EST Sun Jan 14 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
In the hours before
Local storm report, Jan 14, 9:51 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EST SUN JAN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 3 W WEBSTER 43.21N 77.49W
01/13/2018 M6.6 INCH MONROE NY COCORAHS
24-HOUR SNOWFALL.
0513 AM SNOW HIGHMARKET 43.58N 75.52W
01/14/2018 M4.3 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0600 AM SNOW PULASKI 43.57N 76.12W
01/14/2018 M12.0 INCH OSWEGO NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
01/14/2018 M12.0 INCH OSWEGO NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 N CROGHAN 43.98N 75.37W
01/14/2018 M4.0 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 E OSCEOLA 43.50N 75.70W
01/14/2018 M6.0 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1800219
EVENT NUMBER BUF1800220
EVENT NUMBER BUF1800221
EVENT NUMBER BUF1800222
EVENT NUMBER BUF1800223
EVENT NUMBER BUF1800224
HITCHCOCKLocal storm report, Jan 14, 10:32 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1032 AM EST SUN JAN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW W FULTON 43.32N 76.42W
01/14/2018 M4.4 INCH OSWEGO NY COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1800225
HITCHCOCKNearby
Areal Flood Warnings in New York, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.